Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Feeling tired after taking excessive migraine medication. Any suggestions?

Hi my names lotifa and i want to ask you a question. its basically about my dad hes been having couple of headaches weeks ago and still does and what happened was he was taking in some migraine tablets thinking its paracetemol and hes been taking them untill he compeltely finished them, after a couple of days he keeps saying he feels tired and need to take a nap so he does and he feels better, but the thing is that hes beening doing this for a good couple of weeks and i fear hes been affected by the migraine tablets and its always at the same time that he feels tired. so if you can please help me and find me a solution to this problem
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

The exhaustion that he is exhibiting could be the presence of the migraine headache, that is quite debilitating. A migraine is relieved with rest and medications. And depending on which medication he is on for his migraines, we can help in ruling out a drug cause. The most common side effect of migraine medication is gastric irritation, and increased acid production, that could result in temporary abdominal bloating and gas production. This can result in a mild headache as well. This can be relieved by consumption of a small meal before taking the migraine medication, or even after, along with some antacids.

Beta-blockers like propanolol are commonly prescribed for migraines which can cause fatigue in an individual. If he is abusing this drug then it is best to report this to a doctor, as beta-blocker abuse can result in serious side effects.

It is best he seeks help from a doctor for his migraines, which will avoid a recurrent migraine attack and advise on lifestyle change that is also vital in preventing migraines.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Wed, 6 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Neurologist Dr. Sudhir Kumar's  Response
Nov 2013

Thank you for posting your query.

You have not mentioned the names of the tablets your dad takes. That would have been useful.

Now, what I can suggest is that, he should start preventive medications for migraine. Good options are beta blockers, topiramate, divalproex, etc. He should take these tablets daily so as to prevent headaches in the future.

For the relief of headaches, he can take rizatriptan or vasograin tablets (at the most two per day, and four per week).

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Tue, 5 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor